What do I do if my patient has an infusion reaction at home after receiving daratumumab?

Clinical Pearls Podcasts published on December 19, 2016
Download Transcript Download Podcast
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Associate Professor
Department of Pharmacology
Department of Hematology and Medical Oncology
Emory University School of Medicine
Director, Phase I Clinical Trials Section
Winship Cancer Institute of Emory University
Atlanta, Georgia

What do I do if my patient has an infusion reaction at home after receiving daratumumab?
Hi, my name is Dr. Donald Harvey. I am Director of the Phase 1 Clinical Trial Section and an Associate Professor in Hematology, Medical Oncology, and Pharmacology at the Winship Cancer Institute of Emory University. If my patient had an infusion reaction at home after receiving daratumumab in clinic, I would advise them to call someone at the clinic, call an on-call physician for the severity of the reaction, and similarly make sure the patients are given agents to take at home like acetaminophen or diphenhydramine. Often times in the evenings, patients may complain of shortness of breath or other respiratory adverse events with daratumumab, and in that setting, we here at Emory have done a few things including giving patients montelukast as a premedication prior to their first infusion reaction or similarly albuterol inhalers may be given to the patient to use at home as needed, but again if there is a significant adverse event, we certainly want patients to contact us urgently should they need to. For more multiple myeloma clinical pearls, please visit the MediCom Oncology Podcast Channel or ManagingMyeloma.com.
Last modified: December 19, 2016
Related Items by Author
Measuring Frailty in Patients Being Treated for Multiple Myeloma
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on July 17, 2017
Optimal Pre-medication Strategy for Daratumumab
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on July 3, 2017
Rash Management for Patients Taking IRd (Ixazomib-Lenalidomide-Dexamethasone)
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on June 19, 2017
How do I manage diarrhea in my patients taking ixazomib?
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on January 30, 2017
What prophylactic antithrombotic agents are safe to use with lenalidomide?
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on January 16, 2017
How do I manage renal dysfunction in my patient who is taking lenalidomide?
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on January 3, 2017
What do I do if my patient has an infusion reaction on elotuzumab, even after premedication?
R. Donald Harvey, III, PharmD, BCOP, FCCP, FHOPA
Clinical Pearls Podcasts published on December 14, 2016 in Podcasts